Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 172, NWS Shreveport, LA

September 21, 2001Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 21, 2001, 5:05 PM CDT for Angelina County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 21, 2001, 5:05 PM CDT (22:05 UTC)
Expired
Sep 21, 2001, 5:45 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 5:05 PM CDTThunderstorm Wind 52 EDiboll, TXNumerous trees and power lines toppled.
Sep 21, 5:30 PM CDTThunderstorm Wind 52 EDiboll, TXNumerous trees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WUUS54 KSHV 212205
SVRSHV
TXC005-212245-
/NEW.KSHV.SV.W.0036.212205-212245/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT FRI SEP 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 545 PM CDT

* AT 505 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF ZAVALLA...OR
  ABOUT 6 MILES EAST OF DIBOLL...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 545 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:20 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 21, 3:20 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT FRI SEP 21 2001

IN A RATHER WET PATTERN FOR THE SHORT TERM. AN UPPER LOW WILL BE IN
PLACE OVER THE REGION WITH DISTURBANCES MOVING THROUGH THIS FLOW
BRINGING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA WITH
PLENTY OF MOISTURE TO FEED INTO THE EQUATION. A FRONT TO THE N OF
THE AREA WILL WASH OUT BEFORE REACHING THE CWFA...HOWEVER...ANOTHER
FRONT WILL COME QUICKLY BEHIND IT AND PUSH THROUGH THE REGION FOR
THE MOST PART BY LATE SUN. THIS FRONT IS PROGGED TO BE RATHER ROBUST
AND LOOKS LIKE IT WILL BE THE FIRST GOOD PUSH OF COOLER AIR INTO THE
REGION USHERING IN FALL-LIKE CONDITION FOR THE UPCOMING WEEK.

20

PRELIMS...

SHV 068/081 067/083 062 4634
MLU 065/084 066/083 063 4634
TXK 067/082 065/081 059 3434
TYR 069/081 068/081 060 4533
LFK 070/084 069/085 065 4543

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.